Try it
Pediatrics · Systemic paediatrics: tricuspid atresia and Ebstein anomaly
Sample itemA cyanosed infant has an ECG showing left axis deviation with left ventricular hypertrophy and diminished right-sided forces. Which lesion is most consistent, and which maternal drug is linked to Ebstein anomaly?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
D. Tricuspid atresia; lithium
Cyanosis with left axis deviation is characteristic of tricuspid atresia, as the right ventricle is hypoplastic. Ebstein anomaly, with apical displacement of the tricuspid valve, is associated with maternal lithium use during pregnancy.
Option by option
A. Truncus arteriosus; isotretinoin
Truncus is linked to 22q11 deletion rather than lithium.
B. Transposition; phenytoin
TGA has right axis and phenytoin has other teratogenic effects.
C. Tetralogy of Fallot; warfarin
TOF has right axis deviation.
D. Tricuspid atresia; lithium (correct)
Correct. Tricuspid atresia has left axis, and lithium causes Ebstein anomaly.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Pediatrics questions
- Congenital heart diseaseWhich is the most common cyanotic congenital heart disease presenting beyond the neonata…
- NutritionWhich feature most clearly distinguishes kwashiorkor from marasmus?
- NeonatologyA newborn becomes visibly jaundiced in the first 24 hours of life. What is the most like…
- Diarrhoeal diseasesA child with diarrhoea has 'some dehydration'. What is the recommended initial management?